Billing for Rheumatoid Arthritis with an Adverse Reaction to Infliximab
You Might Also Like
Explore This IssueJanuary 2009
Also By This Author
A 60-year-old female with severe rheumatoid arthritis presented for her third dose of infliximab. The patient is also currently on methotrexate and prednisone. The physician questioned the patient to make sure there was no active infection and recommended that the patient begin the infliximab infusion. The patient had no additional questions, and an extended counseling session to review the risks and benefits of infliximab did not need to be repeated, because this had been done during the last visit.
Thirty-five minutes into the infusion (200 mg of infliximab), the patient started to have an adverse reaction to the infliximab. The patient’s IV line was flushed with saline, and diphenhydramine was pushed into the IV to counter the allergic reaction. The infusion was discontinued.
There was a problem-focused history and a detailed examination done. The medical decision making was of moderate complexity. The patient was scheduled for a follow-up visit in a week.
How would you code this?